Alert archive / North Carolina / Flash Flood Warnings in 2008
Flash Flood Warning 25, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Jul 8, 2008, 6:13 PM EDT for Anson County, North Carolina. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2008, 6:13 PM EDT (22:13 UTC)
- Expired
- Jul 8, 2008, 9:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
County Anson County, NC
The radar
The Columbia radar (KCAE), 159 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 7:30 PM EDT | FLASH FLOOD | 5 Nnw Wadesboro, NC | LOCKHART ROAD CLOSED DUE TO HIGH WATER... NEAR THE ANSON COUNTY AIRPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 77 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.2 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2216 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 755 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS52 KRAH 082214
FFWRAH
NCC007-090115-
/O.NEW.KRAH.FF.W.0025.080708T2213Z-080709T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
613 PM EDT TUE JUL 8 2008
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ANSON COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 915 PM EDT
* AT 608 PM EDT... THUNDERSTORMS WITH VERY HEAVY RAIN OVER
NORTHEASTERN ANSON COUNTY.
* LOCATIONS THREATENED WITH FLOODING INCLUDE WADESBORO AND
ANSONVILLE.
A THUNDERSTORM WITH VERY HEAVY RAINS IS VERY SLOWLY DRIFTING SOUTH
FROM THE VICINITY OF NORWOOD. STREAM AND CREEK WATERS MAY RISE
QUICKLY.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS...TURN AROUND...DONT DROWN.
LAT...LON 3516 8019 3515 8017 3517 8015 3517 8010
3509 8004 3509 7993 3495 7988 3495 8019
3516 8020
$$
142 follow-up statements
000
WGUS72 KRAH 082343
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
738 PM EDT TUE JUL 8 2008
NCC007-090115-
/O.CON.KRAH.FF.W.0025.000000T0000Z-080709T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ANSON NC-
738 PM EDT TUE JUL 8 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM EDT FOR
ANSON COUNTY...
AT 738 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS OVER ANSON
COUNTY. RADAR ESTIMATED THAT OVER FIVE INCHES OF RAIN HAD OCCURRED
SINCE 6 PM OVER THE NORTHEAST PART OF THE COUNTY...NORTHEAST OF
WADESBORO AND EAST OF THE PEE DEE NATIONAL WILDLIFE REFUGE. ANOTHER
INCH OF RAIN IS LIKELY BETWEEN 745 PM AND 9 PM BEFORE THE RAIN
GRADUALLY SUBSIDES DURING THE EVENING.
SOME SPECIFIC LOCATIONS THAT ARE ESPECIALLY PRONE TO FLODDING ARE
GRASSY ISLAND ROAD...IN THE VICINITY OF BROWN CREEK...BETWEEN
HIGHWAYS 52 AND 109. FLOODING IS ALSO POSSIBLE ON HIGHWAY 52 WHERE
IT CROSSES THE ROCKY RIVER AT THE STANLY COUNTY BORDER. NEVER DRIVE
YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY.
FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF
FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD.
WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN
AROUND...DONT DROWN.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
TUESDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3516 8019 3515 8017 3517 8015 3517 8010
3509 8004 3509 7993 3495 7988 3495 8019
3516 8020
$$
DJF000
WGUS72 KRAH 090121
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
915 PM EDT TUE JUL 8 2008
NCC007-090125-
/O.EXP.KRAH.FF.W.0025.000000T0000Z-080709T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ANSON NC-
915 PM EDT TUE JUL 8 2008
...THE FLASH FLOOD WARNING HAS EXPIRED FOR ANSON COUNTY...
RAIN WAS DIMINISHING OVER ANSON COUNTY...WITH NUMEROUS SHOWERS OVER
THE SOUTHERN PART OF THE COUNTY...MAINLY OVER U.S. 74...AS OF 915
PM. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED RAINFALL
AMOUNTS OF AS MUCH AS 5 TO 7 INCHES OVER THE NORTH PART OF ANSON
COUNTY...JUST EAST OF ANSONVILLE NEAR THE PEE DEE NATIONAL WILDLIFE
REFUGE. THE ANSON COUNTY SHERIFF REPORTED LOCKHART ROAD WAS CLOSED
WHERE IT CROSSES GOULDS CREEK ABOUT 1 MILE WEST OF HIGHWAY 52...NEAR
THE REFUGE.
WITH RAINFALL DIMINISHING...THE FLASH FLOOD WARNING WILL BE ALLOWED
TO EXPIRE. WATERS SHOULD RECEDE QUICKLY THIS EVENING. STILL...
DRIVERS SHOULD BE ON THE LOOKOUT FOR RESIDUAL PONDING OF WATER ON
ROADS. PERSONS SHOULD STAY AWAY FROM ANY DITCHES OR STREAMS WITH
WATER RUNNING HIGH AND FLOWING FAST. STAY TUNED TO THIS STATION FOR
THE LATEST WEATHER INFORMATION.
LAT...LON 3516 8019 3515 8017 3517 8015 3517 8010
3509 8004 3509 7993 3495 7988 3495 8019
3516 8020
$$
DJFWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 5:05 PM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jul 8, 5:05 PM EDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 505 PM EDT TUE JUL 8 2008 .SYNOPSIS... A WARM AND HUMID AIR MASS OVER THE REGION... COMBINED WITH AN UPPER LEVEL TROUGH IN THE AREA... WILL RESULT IN THE DEVELOPMENT OF SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS AGAIN TODAY. THE TROUGH WILL SHIFT EAST OF THE AREA TONIGHT. A SURFACE BOUNDARY WILL APPROACH THE AREA FROM NORTHWEST LATE WEDNESDAY. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... AS OF 150 PM TUESDAY... SEVERE THUNDERSTORM WATCH 668 FOR REMAINING COUNTIES IN CENTRAL NORTH CAROLINA HAS BEEN CANCELLED. PREVIOUS DISCUSSION... ATMOSPHERIC CONDITIONS REMAIN RIPE FOR CONVECTION TODAY. MODIFICATION OF THE 12Z GSO SOUNDING FOR AFTERNOON TEMP AND DEW POINT SHOWS STRONG INSTABILITY... OVER 3700 J/KG OF MUCAPE... AND VERY HIGH CAPE VALUES NEAR 1000 J/KG IN THE HAIL GROWTH REGION OF -10C TO -30C ALOFT... AND THIS INSTABILITY IS ALSO REFLECTED IN THE COLD POOL ALOFT... -12C AT 12Z AT 500 MB. AVAILABLE MOISTURE IS MORE THAN SUFFICIENT WITH PRECIPITABLE WATER NEARLY 150% OF NORMAL... ALTHOUGH IT SHOULD BE BEST IN THE CENTRAL/EAST SECTIONS OF THE CWA... ALONG AND EAST OF THE MID LEVEL TROUGH AXIS. WE ALSO HAVE A POTENTIAL CONVECTIVE INSTIGATOR IN THE FORM OF A WEAK VORTICITY MAXIMUM... APPARENTLY SOURCED FROM AN EASTERN IOWA MCS YESTERDAY... THAT WILL CONTINUE ROUNDING THE TROUGH BASE PASSING THROUGH SOUTHERN/EASTERN NC. HOWEVER... THE LATEST MODELS... PARTICULARLY THE 06Z GFS AND 00Z WRF-ARW... ACTUALLY SHOW VERY LITTLE PRECIP OVER CENTRAL NC THROUGH TONIGHT... AND THIS MAY BE DUE IN PART TO ITS OVERBLOWING THE VORTICITY MAXIMUM AND HENCE OVERDOING THE NVA BEHIND IT. AND... DEEP LAYER SHEAR IS UNIMPRESSIVE AS WELL... ONLY 15 KTS AT MOST. NEVERTHELESS... WITH THE OBSERVED DATA SUPPORTING THIS MUCH INSTABILITY AND WITH PLENTY OF HEATING TAKING PLACE OVER MUCH OF THE CWA... WILL RAISE POPS TO LIKELY ACROSS MOST OF THE CWA... MAINLY SOUTHERN AND EASTERN SECTIONS THAT WILL BE INFLUENCED BY PVA. GIVEN THE DEGREE OF MID LEVEL INSTABILITY... HAIL AND NEARLY CONTINUOUS LIGHTNING WILL BE THE PRIMARY WEATHER THREATS THROUGH TONIGHT... ALTHOUGH WITH THE 30+ C VERTICAL THETA-E DIFFERENCE IN THE GSO SOUNDING... DAMAGING WINDS CANNOT BE RULED OUT EITHER. FINALLY... SEVERAL PARAMETERS INCLUDING THE HIGH CAPE (BOTH MUCAPE AND -10 TO -30C CAPE)... K-INDEX OF 33-36... AND NORMALIZED CAPE OF 0.25 ALL SUPPORT VERY VIGOROUS UPDRAFTS AND RAPID CHARGE SEPARATION... THUS THE MENTION OF FREQUENT LIGHTNING HAS BEEN ADDED TO THE FORECAST THROUGH TONIGHT. HAVE BUMPED HIGHS UP A FEW DEGREES IN THE EAST WHERE MORNING SUNSHINE AND HEATING HAVE BEEN ABUNDANT... AND HAVE LOWERED THEM A DEGREE OR TWO IN THE WEST BENEATH CONSIDERABLE MID CLOUDINESS AND SHOWERS. THE COLUMN IS EXPECTED TO REMAIN AT LEAST MODERATELY UNSTABLE WELL INTO THE EVENING... AND THE RISK OF NUMEROUS STORMS WILL LIKELY EXTEND TO NEAR OR SHORTLY AFTER MIDNIGHT. THE MID LEVEL TROUGH AXIS AND ITS ATTENDANT COOL POOL ALOFT WILL SHIFT TO COASTAL NC TOWARD 06Z TONIGHT. INCREASING TEMPERATURES AND ANTICYCLONIC FLOW IN THE MID LEVELS SHOULD FORCE A WEST-TO-EAST TAPERING OFF OF SHOWERS AND STORMS OVERNIGHT. HOWEVER PRECIPITABLE WATER STAYS QUITE HIGH OVER MUCH OF THE CWA... AND WE WILL NEED TO WATCH ANY MCS THAT DEVELOPS OVER MO/OHIO VALLEY... AS ANY RESULTANT MCV MAY INDUCE NEW CONVECTION LATE TONIGHT OVER CENTRAL/EASTERN NC. LOWS SHOULD BE VERY MILD... AROUND 70-74. HAVE MADE FEW CHANGES TO WEDNESDAY FORECAST. A LOBE OF VORTICITY NOW SWEEPING THROUGH THE GREAT LAKES/MIDWEST WILL APPROACH NC FROM THE NW LATE WEDNESDAY... AND WITH A STILL MOIST (PW NEAR 150% OF NORMAL) AND UNSTABLE (FORECAST SURFACE CAPE OVER 3000 J/KG) WITH DECENT DEEP LAYER SHEAR ON THE ORDER OF 20 KTS... THERE WILL AGAIN BE A RISK OF SEVERE STORMS. EXPECT HIGHS OF 86-92 WITH VARIABLY CLOUDY SKIES AND A BRISK SOUTHWEST WIND. -GIH && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/... AS OF 245 PM MONDAY... THE GFS AND ECMWF ARE IN EXCELLENT AGREEMENT IN BRINGING THE WEAK FRONT INTO THE NORTHWEST PIEDMONT BY EARLY THURSDAY MORNING AND STALLING IT ACROSS CENTRAL NORTH CAROLINA DURING THE DAY ON THURSDAY. THIS MAKES SENSE GIVEN THE RELATIVE WEAK WEST TO WEST NORTHWESTERLY IN THE MID LEVELS AND NORMAL JULY CLIMATOLOGY THAT WOULD FAVOR A STALLING BOUNDARY. ALTHOUGH UPPER LEVEL FORCING WILL BE NEGLIGIBLE... THE STALLING FRONT WILL INTERACT WITH A MOIST AND UNSTABLE AIRMASS...CHARACTERIZED BY PRECIPITABLE WATERS OF 1.75 TO 2 INCHES. THIS SHOULD SERVE TO GENERATE ANOTHER DAY OF SCATTERED THUNDERSTORMS THAT WILL PERSIST THROUGH EARLY EVENING. HAVE INTRODUCED POPS FROM 30 IN THE FAR NW PIEDMONT (WHERE PRECIP WATERS DECLINE TO UNDER 1.5 INCHES IN THE AFTERNOON) TO 50 PERCENT ACROSS THE SOUTHEAST ZONES. CONVECTION WILL LIKELY LINGER INTO THE EVENING HOURS BEFORE DIMINISHING WITH STABILIZATION OF THE BOUNDARY LAYER. THE FRONT BEGINS TO WASH OUT ACROSS THE REGION DURING THE DAY FRIDAY. THIS IS IN CONTRAST TO PREVIOUS FORECAST OF THE FRONT MOVING SOUTH OF THE AREA. WITH MID LEVEL FLOW GENERALLY LESS THAN 15 KT...THERE ARE NO OBVIOUS SIGNS THE FRONT WOULD HAVE SUPPORT TO PUSH SOUTH OF CENTRAL NORTH CAROLINA. THEREFORE...THIS FORECAST WILL REINTRODUCE CHANCE POPS ON FRIDAY AS HIGH PRECIPITABLE WATERS AND DAYTIME INSTABILITY SHOULD ONCE AGAIN PRODUCE ISOLATED TO SCATTERED CONVECTION. LOW LEVEL THICKNESSES THROUGH THE PERIOD FAVOR NEAR SEASONABLE TEMPS WITH HIGHS IN THE UPPER 80S TO LOWER 90S AND LOWS GENERALLY AROUND 70. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... AS OF 245 PM TUESDAY... VERY BENIGN UPPER LEVEL PATTER THROUGH THE WEEKEND AS THE MAIN JET STREAM AND TROUGH AMPLIFICATION STAYS ACROSS THE US/CANADIAN BORDER. THIS LEAVES OUR REGION IN A TYPICAL SUMMERTIME REGIME... CHARACTERIZED BY TEMPS NEAR 90... MUGGY CONDITIONS WITH DEWPOINTS IN THE UPPER 60S TO NEAR 70...AND ISOLATED DIURNAL CONVECTION. WILL CARRY A 20 POP FOR THE AFTERNOON AND EARLY EVENING HOURS. MODELS DO SHOW A TROUGH BEGINNING TO AMPLIFY OVER NEW ENGLAND BY TUESDAY THAT MAY SERVE TO DROP ANOTHER FRONT INTO OUR REGION. ENOUGH MODEL DISAGREEMENT EXISTS ON THE DEGREE OF AMPLIFICATION TO LEAVE POPS AS IS AT 20 PERCENT. TEMPS DURING THE PERIOD SHOULD REMAIN NEAR TYPICAL JULY LEVELS. && .AVIATION /21Z TUESDAY THROUGH SUNDAY/... AS OF 100 PM TUESDAY... WHILE VFR CIGS AND VSBYS WILL DOMINATE OVER THE NEXT 24 HOURS... A PERIOD OF IFR-LIFR CIGS/VSBYS WITHIN THUNDERSTORMS IS LIKELY FROM EARLY AFTERNOON THROUGH THIS EVENING. A MOIST AND UNSTABLE AIR MASS RESIDES OVER THE AREA... AND WITH A POCKET OF COOL AIR IN THE MID LEVELS AND AN INCOMING PERTURBATION... THUNDERSTORM DEVELOPMENT AT OR NEAR ALL TAF SITES APPEARS IMMINENT. SOME OF THESE STORMS MAY PRODUCE HAIL OVER ONE INCH IN DIAMETER AND WIND GUSTS OVER 60 MPH... PLUS LIGHTNING MAY BE FREQUENT TO NEARLY CONTINUOUS.. THE TIMING OF STORMS IS DIFFICULT TO PIN DOWN... BUT LATEST THINKING IS THE GREATEST RISK FOR A STORM WILL BE 1 PM TO 7 PM AT INT/GSO... 2 PM TO 9 PM AT RDU... AND 3 PM TO MIDNIGHT AT RWI/FAY. AVIATION INTERESTS SHOULD CLOSELY MONITOR RADAR AND THE LATEST OBSERVATIONS THROUGH TONIGHT. LATER ON TONIGHT... AFTER 06Z... THE STORM THREAT SHOULD DIMINISH AT ALL TAF SITES. AREAS OF MVFR-IFR STRATUS MAY DEVELOP TOWARD DAYBREAK... THEN THESE CLOUDS SHOULD LIFT AND MIX TO SCATTERED 2500-4000 FT DURING WEDNESDAY MORNING. LOOKING BEYOND MIDDAY WEDNESDAY... THE CHANCE FOR STORMS... AND HENCE THE CHANCE OF A PERIOD OF MVFR-IFR CIGS/VSBYS... WILL PERSIST EVERY DAY THROUGH SUNDAY... ESPECIALLY EACH AFTERNOON THROUGH EVENING. -GIH && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS... NEAR TERM... SHORT TERM... LONG TERM... AVIATION...
Hazardous weather outlook, Jul 8, 1:11 PM EDT, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 111 PM EDT TUE JUL 8 2008 NCZ007>011-025>028-041>043-078-089-091715- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-DURHAM-FRANKLIN-NASH-EDGECOMBE- WAKE-JOHNSTON-WILSON-WAYNE-SAMPSON- 111 PM EDT TUE JUL 8 2008 ...SEVERE THUNDERSTORM WATCH 668 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. NUMEROUS THUNDERSTORMS ARE EXPECTED OVER THE AREA THIS AFTERNOON THROUGH THIS EVENING. A FEW OF THE STORMS MAY BECOME SEVERE... PRODUCING LARGE HAIL IN EXCESS OF ONE INCH IN DIAMETER... AND DAMAGING WIND GUSTS OVER 60 MPH. VERY FREQUENT LIGHTNING... AS WELL AS LOCALLY HEAVY DOWNPOURS... WILL ALSO BE THREATS WITH ANY THUNDERSTORM. THE GREATEST THREAT OF SEVERE STORMS WILL BE BETWEEN 1 PM THIS AFTERNOON AND 10 PM TONIGHT. PEOPLE ACROSS CENTRAL AND EASTERN NORTH CAROLINA SHOULD KEEP UP WITH THE LATEST CONDITIONS AND FORECASTS THROUGHOUT THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. LATE DAY SHOWERS AND THUNDERSTORMS ARE EXPECTED WEDNESDAY AND THURSDAY AS A WARM MOIST AIR MASS REMAINS IN PLACE OVER THE REGION. SOME OF THE STORMS COULD REACH SEVERE LIMITS...WITH THE MAIN THREAT BEING ISOLATED DAMAGING WIND GUSTS AND SEVERE HAIL. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED FROM MID AFTERNOON THROUGH MID EVENING. SPOTTERS SHOULD STAY TUNED AND REPORT ANY SEVERE WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE IN RALEIGH. NCZ021>024-038>040-073>077-083>086-088-091715- FORSYTH-GUILFORD-ALAMANCE-ORANGE-DAVIDSON-RANDOLPH-CHATHAM-STANLY- MONTGOMERY-MOORE-LEE-HARNETT-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND- 111 PM EDT TUE JUL 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE AREA THIS AFTERNOON THROUGH THIS EVENING. AN ISOLATED STORM OR TWO MAY BECOME SEVERE... PRODUCING LARGE HAIL NEAR ONE INCH IN DIAMETER... AND DAMAGING WIND GUSTS OVER 60 MPH. VERY FREQUENT LIGHTNING... AS WELL AS LOCALLY HEAVY DOWNPOURS... WILL ALSO BE THREATS WITH ANY THUNDERSTORM. THE GREATEST THREAT OF SEVERE STORMS WILL BE BETWEEN 1 PM THIS AFTERNOON AND 8 PM TONIGHT. PEOPLE ACROSS CENTRAL AND EASTERN NORTH CAROLINA SHOULD KEEP UP WITH THE LATEST CONDITIONS AND FORECASTS THROUGHOUT THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. LATE DAY SHOWERS AND THUNDERSTORMS ARE EXPECTED WEDNESDAY AND THURSDAY AS A WARM MOIST AIR MASS REMAINS IN PLACE OVER THE REGION. SOME OF THE STORMS COULD REACH SEVERE LIMITS...WITH THE MAIN THREAT BEING ISOLATED DAMAGING WIND GUSTS AND SEVERE HAIL. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS SHOULD STAY TUNED AND REPORT ANY SEVERE WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE IN RALEIGH. GIH
In the hours before
Local storm report, Jul 8, 3:24 PM EDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
324 PM EDT TUE JUL 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG 2 SW BAILEY 35.76N 78.14W
07/08/2008 NASH NC LAW ENFORCEMENT
SEVERAL TREES REPORTED DOWN BY LAW ENFORCEMENT NEAR THE
INTERSECTION OF CAMP CHARLES ROAD AND PERRY ROAD.
&&
BSDLocal storm report, Jul 8, 3:26 PM EDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
326 PM EDT TUE JUL 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG 2 N BAILEY 35.81N 78.11W
07/08/2008 NASH NC LAW ENFORCEMENT
SEVERAL TREES REPORTED DOWN BY LAW ENFORCEMENT AT THE
INTERSECTION OF MILL POND ROAD AND NC HWY 58.
&&
BSDLocal storm report, Jul 8, 3:42 PM EDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
342 PM EDT TUE JUL 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM TSTM WND DMG 5 NNW HALIFAX 36.39N 77.63W
07/08/2008 HALIFAX NC LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED TREES DOWN ACROSS AURELIAN
SPRINGS ROAD... NEAR NC HWY 125.
&&
BSDLocal storm report, Jul 8, 4:35 PM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
435 PM EDT TUE JUL 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0313 PM HAIL DORTCHES 36.01N 77.86W
07/08/2008 E0.75 INCH NASH NC PUBLIC
PENNY SIZE HAIL REPORTED NEAR I-95 IN DORTCHES.
&&
BSDLocal storm report, Jul 8, 5:25 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
525 PM EDT TUE JUL 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL 1 NW NORWOOD 35.23N 80.14W
07/08/2008 E1.00 INCH STANLY NC PUBLIC
QUARTER SIZE HAIL REPORTED JUST TO THE NORTHWEST OF
NORWOOD ALONG US HWY 52.
&&
BSDLocal storm report, Jul 8, 5:39 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
539 PM EDT TUE JUL 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM HAIL SE NORWOOD 35.22N 80.11W
07/08/2008 E1.00 INCH STANLY NC PUBLIC
QUARTER SIZE HAIL REPORTED NEAR NORWOOD... ALONG US HWY
52 AND PRICE STREET.
&&
BSDThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 10:18 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Guilford, Randolph | 57 min |
| Jul 7, 10:47 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Orange | 43 min |
| Jul 7, 11:08 PM EDT | Severe Thunderstorm Warning | RAH | Person | 24 min |
| Jul 8, 12:56 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Person | 49 min |
| Jul 8, 1:24 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Johnston | 51 min |
| Jul 8, 1:31 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Vance, Warren | 44 min |
| Jul 8, 2:04 PM EDT | Severe Thunderstorm Warning | RAH | Halifax | 41 min |
| Jul 8, 2:14 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wayne | 46 min |
| Jul 8, 2:22 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Nash, Wilson | 38 min |
| Jul 8, 2:49 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax, Nash | 56 min |
| Jul 8, 2:58 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax, Nash, Wilson | 62 min |
| Jul 8, 3:13 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wayne | 36 min |
| Jul 8, 4:54 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Montgomery, Richmond, Stanly | 66 min |
| Jul 8, 5:22 PM EDT | Flash Flood Warning | RAH | Stanly | 113 min |
| Jul 8, 5:41 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Montgomery, Richmond, Stanly | 64 min |
| Jul 8, 5:49 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Randolph | 56 min |
| Jul 8, 6:14 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery, Richmond | 61 min |
| Jul 8, 6:40 PM EDT | Severe Thunderstorm Warning | RAH | Guilford, Randolph | 50 min |
| Jul 8, 6:46 PM EDT | Severe Thunderstorm Warning | RAH | Anson | 44 min |
| Jul 8, 6:58 PM EDT | Severe Thunderstorm Warning | RAH | Hoke, Lee, Montgomery, Moore, Richmond, Scotland | 62 min |
| Jul 8, 7:03 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Orange | 57 min |
| Jul 8, 7:46 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Hoke, Lee, Moore, Scotland | 59 min |
| Jul 8, 7:54 PM EDT | Tornado Warning | RAH | Harnett, Lee | 23 min |
Nearby
Flash Flood Warnings in North Carolina, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.